Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 13, 2001, 3:26 PM MDT for Clark County, Idaho. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 2001, 3:26 PM MDT (21:26 UTC)
- Expired
- Jul 13, 2001, 4:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, ID
The radar
The Pocatello radar (KSFX), 133 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2610 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 132127 SVRPIH IDC033-132200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 326 PM MDT FRI JUL 13 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN IDAHO * UNTIL 400 PM MDT * AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF SMALL...OR ABOUT 16 MILES WEST OF DUBOIS...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTHWEST OF SPENCER AT 350 PM MDT 3 MILES SOUTHEAST OF HUMPHREY AT 355 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4423 11269 4410 11251 4436 11193 4453 11229
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:55 PM MDT, 31 minutes earlier.
Area forecast discussion, Jul 13, 2:55 PM MDT, 31 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 235 AM MDT FRI JUL 13 2001 SOUTHWEST FLOW WITH SHORTWAVES AND INSTABILITY STILL CAUSING ISOLATED THUNDERSTORMS ACROSS CWA. T-STORM NEAR CHUBBUCK HAD SEVERE 3/4 TO 1 INCH HAIL. EXPECT THESE THUNDERSTORMS THROUGH THE EVENING WITH A FEW APPROACHING SEVERE LEVELS. LITTLE CHANGE IN THE BASIC PATTERN THROUGH THE FORECAST PERIOD WITH TROUGH NEAR THE WEST COAST AND RIDGE TO THE EAST. WAVE OFF CALIFORNIA COAST WILL CROSS CWA SATURDAY NIGHT. ETA HAS PRECIP INCREASING OVER NIGHT SAT NIGHT. VARIOUS MOS GUIDANCE ALSO HAS A MAX POP SAT NIGHT THOUGH MESO ETA FOCUSES PRECIP ABOUT 03Z. LOW DROPPINuG SOUTH THROUGH BC WILL INCREASE THE FLOW ALOFT SUNDAY AND MONDAY. ALDEN BYI 55/90/54/87 2332 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH UU 052/090 056/087 054 09222 .PIH...NONE.
In the hours before
Local storm report, Jul 13, 3:06 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
203 PM MDT FRI JUL 13 2001
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
200 PM CHUBBUCK ID 1.00 INCH HAIL
07/13/01 BANNOCK REPORTED BY SPOTTERThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:06 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 24 min |
| Jul 13, 2:32 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 28 min |
| Jul 13, 4:40 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 50 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.